I saw on another thread you have 36 weeks to go on TX...has your doctor mentioned using "rescue meds" (Nupogen) The reason I ask is while I was treating my doc threatened to stop TX because my WBC got to low...you want a doc who isnt afraid of low lab values so you should find out now...that way if you dont like what he/she has to say, you can find another doc.
I know you just asked how to convert WBC and I wrote you a book...sorry.
My WBC went to zero 3 weeks ago, and hemoglobin to 88. WBC went up to 2 and hemoglobin to 113, after I got 2 units of blood. Fast forward 3 weeks, and WBC is back down to 1.7 and hemoglobin at 94. What is Nupogen?
Neupogen is used to stimulate the production of granulocytes (a type of white blood cell) in patients undergoing therapy that will cause low white blood cell counts. Neupogen is used to prevent infection and neutropenic (low white blood cells) fevers caused by chemotherapy.
Your Hemoglobin is low too so you may want to ask the doctor about prescribing Procrit for you (to raise your hemoglobin).
"Procrit (epoetin alfa) is a man-made form of a protein that helps your body produce red blood cells. The amount of this protein in your body may be reduced when you have kidney failure or use certain medications. When fewer red blood cells are produced, you can develop a condition called anemia.
Procrit is used to treat anemia (a lack of red blood cells in the body) in patients with Chronic Kidney Disease (CKD). Procrit is also used to treat anemia caused by zidovudine in HIV-infected patients and in certain patients receiving chemotherapy.
Procrit may also be used for purposes not listed in this medication guide."
I will ask my doctor this week about the Neupogen and Procrit. Thanks. My epidemiologist said there was a chance of becoming anemic and the RBC would drop. Is it normal for the WBC to drop as well as the RBC?
Mine went right to 600 and hung there for a few months then down to 395 (that would be .395 to your scale). Then started nupogen weekly and then up to 1700/1800 (1.7/1.8)...but developed splenic enlargement...then nupogen every 2 weeks...ANC back to 480...finally resolved with nupogen every 10 days...which stabilized it at around 1000. Felt much better too most of the time but...the second and third day after nupogen brought on annoying ortho pain from various large bones- lumbar, pelvic and femur. Also, the slower you give a nupogen shot the less painful...and BTW- less or no local skin reaction if peg given slowly and deeper in the fat tissue (over 2 min). Good Luck.
I saw my regular MD this morning but he said I need to talk to the specialist. I hate to take more drugs, but I'm concerned. I will call right away. I had no idea about slowly injecting the peg. I had some skin reactions in areas where there was less fat, so I grab the fattiest tissue around my waistline and you can't even tell I had a shot. I make sure the peg is not cold, and I go to bed right after.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.